Ohio, 2007

Damaging Winds in Ohio, June 1, 2007

June 1, 2007 · NWS CLE · 2 events in 1 county or zone

A few severe thunderstorms developed during the afternoon hours of the 1st across northern Ohio.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$40,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

A few severe thunderstorms developed during the afternoon hours of the 1st across northern Ohio.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 1, 12:34 PM EST, 18 minutes earlier.

Area forecast discussion, Jun 1, 12:34 PM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
134 PM EDT FRI JUN 1 2007

.SYNOPSIS...
HIGH PRESSURE OFF THE CAROLINA COAST WILL EXTEND A WEAK RIDGE
NORTHWEST INTO THE LOCAL REGION THROUGH SATURDAY WHILE A WEAK WARM
FRONT LIFTS NORTHEAST OF THE AREA SATURDAY NIGHT. LOW PRESSURE TO
THE WEST OF THE WARM FRONT WILL MOVE SLOWLY EAST FROM NORTH DAKOTA
TO LAKE HURON BY SUNDAY NIGHT. THE LOW PRESSURE SYSTEM WILL FORCE
A COLD FRONT TO MOVE EAST ACROSS THE AREA TUESDAY MORNING FOLLOWED
BY HIGH PRESSURE ON WEDNESDAY. THE HIGH PRESSURE CENTER WILL PASS
TO THE EAST OF THE AREA ALLOWING ANOTHER WARM FRONT TO MOVE INTO
THE AREA THURSDAY AFTERNOON.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
MADE A FEW MINOR CHANGES TO SKY COVER FOR THE AFTN AND TONIGHT BUT
OTHERWISE PREVIOUS DISCUSSION UNCHANGED. WEAK VORTICITY MAXIMUMS
AND THEIR ASSOCIATED SHORTWAVE TROUGHS AND PVA WILL CONTINUE TO
MOVE EAST ACROSS THE AREA THIS AFTERNOON.

MODELS ALL SUGGEST THAT THE THREAT OF SHOWERS AND THUNDERSTORMS
WILL CONTINUE TODAY...ALBEIT SCATTERED TO ISOLATED IN NATURE.
THERE IS AN OUTSIDE CHANCE THAT ONE OR TWO OF THESE STORMS COULD
BECOME BRIEFLY SEVERE PRODUCING DAMAGING WINDS. INSTABILITY
INCREASES DURING THE AFTERNOON WITH DAY TIME HEATING. LIMITED CAPE
SHOULD SUPPORT THE DEVELOPMENT OF THUNDERSTORM ACTIVITY AS WELL.

SHOWER AND THUNDERSTORM ACTIVITY SHOULD BEGIN TO WANE AFTER
SUNSET TONIGHT AS MOISTURE AND UPPER LEVEL SHORTWAVES PULL OUT TO
THE EAST FOLLOWED BY NEGATIVE VORTICITY ADVECTION.

TEMPERATURES FOLLOW THE ADJUSTED MAV AGAIN TODAY DUE TO THE
RELATIVELY GOOD HANDLE THE MODEL HAS ON THE TEMPERATURE PATTERN
OVER THE LAST COUPLE DAYS.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM SATURDAY/...
WEAK SURFACE RIDGE BEGINS TO BREAK DOWN ON SATURDAY. APPROACHING
WARM FRONT AND ASSOCIATED MOISTURE WILL STREAM INTO THE AREA
DURING THE DAY AND WILL SET OFF ANOTHER ROUND OF SHOWER AND
THUNDERSTORM ACTIVITY. DAY TIME HEATING WILL ONCE AGAIN PLAY A
ROLE IN DESTABILIZING THE ATMOSPHERE AND I ANTICIPATE ONE OR TWO
OF THE STORMS TO BECOME SEVERE WITH DAMAGING WINDS.
ACTUALLY...THERE IS A BETTER CHANCE FOR SEVERE THUNDERSTORM
ACTIVITY SATURDAY AS CAPES INCREASE DRAMATICALLY TO OVER 1100
J/KG...ESPECIALLY TOWARD EVENING AHEAD OF THE WARM FRONT.

ONCE AGAIN...WILL STAY CLOSE TO THE ADJUSTED MAV TEMPERATURES.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
SATURDAY NIGHT AND SUNDAY NAM SHOWS AN UPPER WAVE MOVING NNE OUT
OF THE GULF COAST STATES PHASING WITH ENERGY FROM THE UPPER LOW
MOVING TOWARD THE AREA FROM THE WEST. MODELS DEVELOP DEEP MOISTURE
AND LIFT ARE THIS AREA MOVES NORTH THROUGH THE TENNESSEE AND OHIO
VALLEYS SATURDAY NIGHT THROUGH SUNDAY NIGHT. WILL BOOST POPS TO
HIGH CHANCE SATURDAY NIGHT AND UP TO LIKELY SUNDAY THROUGH MONDAY.
TUESDAY WEDNESDAY AND THURSDAY WILL BE UNSETTLED AS THE COOL UPPER
NWLY FLOW BACKS TO LARGELY ZONAL FLOW BY MID WEEK. WILL CONTINUE
TO SEE SCATTERED SHOWERS GIVEN MOISTURE IN PLACE AND PASSING UPPER
WAVES BUT EXPECT WITH LESS OF A CHANCE OF THUNDER AFTER MONDAY IN
THE COOLER AIR. AFTER A COOL DOWN MONDAY THROUGH WEDNESDAY WOULD
EXPECT A RECOVERY IN TEMPS THURSDAY AND BEYOND AS HEIGHTS RECOVER.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
WE WILL CONTINUE THE PREVIOUS THINKING WITH THE UPPER LEVEL
DISTURBANCE MOVING ACROSS THE AREA WHICH SHOULD RESULT IN
SOME SCATTERED OR ISOLATED SHOWERS AND TSTMS THIS AFTN AND EVE.
WILL TRY TO USE VCTS (THUNDERSTORM IN VICINITY) WHERE I CAN BUT
LATEST RADAR PICTURE SHOWING THE ACTIVITY INCREASING AND I WILL
PROBABLY USE A TEMPO GROUP OF TSTMS FOR KMFD...KCAK AND KYNG AT
THIS TIME. I WILL HAVE TO INCLUDE KCLE WITH THIS GROUP AS THE
RADAR SHOWED MORE INCREASED TSTMS MOVING CLOSER TO KCLE.

MORE HAZE EXPECTED OVERNIGHT WHICH WILL REDUCE VISIBILITIES
AT MOST SITES TO MVFR.

SCT SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON SATURDAY
BEFORE A COLD FRONT BRINGS MORE WIDESPREAD SHOWERS AND STORMS ON
SUNDAY. CONTINUED CYCLONIC FLOW AND UPPER LEVEL DISTURBANCES
MOVING INTO THE AREA WILL KEEP A CHANCE FOR SHOWERS AND STORMS
THROUGH TUESDAY. A WEAK RIDGE OF HIGH PRESSURE WILL BRING IN
PARTLY CLOUDY SKIES WEDNESDAY.

&&

.MARINE...
QUIET MARINE WEATHER TO CONTINUE WITH RIDGING IN CONTROL. ANOTHER
LAKE BREEZE DAY TODAY WITH WINDS BECOMING VARIABLE IN THE OPEN WATER
AND ONSHORE IN THE NEARSHORE. A FEW STORMS MAY POP UP OVER LAND
AGAIN THIS AFTERNOON AND DRIFT INTO THE LAKE BY EVENING BUT SEVERE
WEATHER NOT EXPECTED. OTHERWISE...SMALL CRAFT CONDITIONS ARE NOT
EXPECTED THROUGH SATURDAY. A WEAK COLD FRONT WILL MOVE THROUGH THE
WATERS LATE SUNDAY NIGHT WITH A SECONDARY FRONT MON NIGHT INTO
TUESDAY. STRONGEST WINDS WILL LIKELY BE TUESDAY POST FRONTAL.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...LOMBARDY
NEAR TERM...MITCHELL
SHORT TERM...LOMBARDY
LONG TERM...TK
AVIATION...BC
MARINE...MRD
Hazardous weather outlook, Jun 1, 5:20 AM EST, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
620 AM EDT FRI JUN 1 2007

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-021030-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
620 AM EDT FRI JUN 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECT TO BE SCATTERED ACROSS THE REGION TODAY.
THERE IS THE POSSIBILITY THAT ONE OR TWO OF THE THUNDERSTORMS
COULD BECOME SEVERE. THE MAIN THREAT WOULD BE BRIEF STRONG GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL DEVELOP AGAIN ON SATURDAY AND THERE IS A
GREATER CHANCE THAT SOME OF THE THUNDERSTORMS WILL BECOME SEVERE.
ONCE AGAIN...THE MAIN THREAT WILL BE STRONG DAMAGING WINDS.

A COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA TUESDAY
MORNING. THERE IS THE POSSIBILITY THAT SOME SEVERE THUNDERSTORMS
COULD DEVELOP WITH THE COLD FRONT.

A WARM FRONT WILL MOVE INTO THE REGION THURSDAY AND THE THREAT
EXISTS FOR MORE THUNDERSTORMS DURING THE DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LOMBARDY

The radar

The Cleveland radar (KCLE), 33 km away, was scanning. The volume nearest the first event began at 17:52 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lorain

When
June 1, 12:52 PM EST
Where
Lorain County, Oberlin
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
41.280, -82.220

Several trees were reported down.

Thunderstorm Wind, Lorain

When
June 1, 2:05 PM EST
Where
Lorain County, 7 mi S of Wellington
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
Public
Coordinates
41.069, -82.220

A microburst destroyed a barn, and the debris was blown downwind across a farm field. A neighboring garage and outbuilding also sustained minor damage. Several trees were also downed by the severe winds. There were no injuries reported.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43989, 43990.